Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 15, 2001, 11:58 PM EDT for Bertie County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 11:58 PM EDT (03:58 UTC)
- Expired
- Jun 16, 2001, 2:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 160400 FFWAKQ NCC015-160600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1158 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS CONTINUED THE * FLASH FLOOD WARNING FOR... BERTIE COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 200 AM EDT * AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAINS CONTINUING TO ROTATE NORTHWEST TO SOUTHEAST ACROSS MUCH OF BERTIE COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER HOUR OVER PORTIONS OF BERTIE COUNTY. ALSO...RADAR ESTIMATED THAT BETWEEN 5 AND 9 INCHES OF RAIN HAS FALLEN TODAY OVER MUCH OF THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$k GINGRICH && LAT...LON 3623 7729 3607 7739 3568 7669 3600 7649
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:55 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 15, 9:55 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
955 PM EDT FRI JUN 15 2001
RDR INDICATED HVY RAINS CONTINUING TO POUND BERTIE...HERTFORD
AND NORTHAMPTON CNTIES IN NE NC. RDR ESTIMATED BETWEEN 3 AND
8 INCHES OF RAIN HAS FALLEN TODAY ACRS PORTIONS OF THESE CNTIES.
WILL DECIDE IN NEXT 10 MINUTES WHETHER TO EXTND FFW FOR BERTIE
CNTY BASED ON REPORTS AND POSSIBLE CONTINUED HVY RAIN FOR A
WHILE AT LEAST. WILL HAVE TO WATCH HERTFORD AND NORTHAMPTON
CNTIES ALSO FOR POSSIBILITY OF WRNG. IR SAT PIX SHOWED CLD
TOPS ARE NOT WRMG AT ALL OVR THOSE AREAS...THUS HVY RAINS
CONTINUE. WILL GO LIKELY POPS (70) OVRNGT ACRS INLAND NE NC
WITH MENTION OF RAIN HVY AT TIMES. WILL GO 50 POPS OVR SCNTRL
VA CNTIES AND HAMPTON RDS...AND 40 OR 30 POPS OVR WRN AND NRN
PORTIONS OF CWA.
LATEST SAT PIX/MSAS PLT/RDR SHOWED LO PRES OVR NRN PERQUIMANS
CNTY IN NE NC AND DRIFTING VRY SLOWLY N.
.AKQ...
MD...SCA ATLC CSTL WTRS FuENWICK ISL TO CHINCOTEAGUE.
NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT.
VA...SCA CHES BAY S OF NEW POINT COMFORT...ATLC CSTL WTRS
CHINCOTEAGUE TO NC/VA BRDR.
GINGRICHIn the hours before
Special weather statement, Jun 15, 6:11 PM EDT, 5 hours 47 minutes before
VAZ048-049-060>063-065>071-079-080-087-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 611 PM EDT FRI JUN 15 2001 ...LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE IN SHOWERS AND THUNDERSTORMS THIS EVENING... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON CONTINUE TO AFFECT AREAS FROM EMPORIA TO THE TRI CITIES...RICHMOND METRO AREA AND AREAS WEST OF I-95. IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND PONDING OF WATER ON ROADWAYS...STRONG GUSTY WINDS TO 45 MPH ARE POSSIBLE. LATE THIS AFTERNOON...TREES WERE REPORTED DOWN IN PARTS OF HENRICO AND HANOVER COUNTIES DUE TO VERY LOCALIZED WIND GUSTS. A POSSIBLE TORNADO WAS SPOTTED IN HENRICO COUNTY...BUT THIS EVENT IS STILL BEING INVESTIGATED. INTERESTS ALONG AND WEST OF THE I-95 CORRIDOR CAN EXPECT THE SHOWERS AND STRONG THUNDERSTORMS TO CONTINUE THROUGH 8 PM. WITH SATURATED SOILS FROM HEAVY RAINS...TREES WITH SHALLOW ROOT SYSTEMS CAN BE BLOWN DOWN WITH LESS WIND THAN IN DRY SOILS. NO SEVERE WEATHER IS EXPECTED...BUT LOCALLY GUSTY WINDS TO 45 MPH CAN KNOCK DOWN SOME TREES. PLEASE REPORT ANY DAMAGE OR DOWNED TREES TO LOCA9L LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:03 PM EDT | Flash Flood Warning | AKQ | Bertie | 117 min |
| Jun 16, 8:30 AM EDT | Flash Flood Warning | AKQ | Bertie, Gates, Hertford | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.